MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The severely stenosed target lesion was located in the left femoral artery.After a 7f non-boston scientific sheath and a 0.035 amplatz guide wire crossed the lesion, a 7x60x120 epic vascular stent was advanced for treatment.After the stent reached the lesion, the handle roller could not be rotated and the stent could not be deployed even after repeated attempts.When the device was removed, the middle of the stent struts were found to be deformed.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the sheath is kinked 10cm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage to the device that may have contributed to the deployment issues.
 
Event or Problem Description

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10726416
Report Number2134265-2020-14631
Device Sequence Number14310925
Product Code NIO
UDI-Device Identifier08714729805489
UDI-Public08714729805489
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2024
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0024173622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/10/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: 0.035 AMPLATZ.; GUIDE WIRE: 0.035 AMPLATZ.; SHEATH: COOK 7F.; SHEATH: COOK 7F.; GUIDE WIRE: 0.035 AMPLATZ; SHEATH: COOK 7F
Patient Age68 YR
Patient Weight65